Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva induced gynecomastia
Jun 11, 2008

Sorry if this is a duplicate question I have been asking on sites all over the web. I have mild gynecomastia probably related to my use of Sustivia and or my hair loss drug propecia. My Testosterone is always normal, though I did just have doc test my other levels to make sure things are not off. My question is this, If its Sustiva, by what mechanism is this altering my breat tissue? Is it effecting my converting testosterone into estrogen in which case things can be adjusted (as I assume it could be if it where from propecia) or does the Sustia cause this by another action?(in which case who knows what would fix it) Its not that bad now, but I want to nip it in the bud (so to speak). I think those are the two most likely culprits, though I am also on temazepam and xanax and lexpro which are also on the list of possible culprits, maybe its a combo. So I am gonna wean myself off of everything for a while cept the Sustiva, hoping it will resovle. But I want to speed up the process with some medicine hopefully, because I hear if it goes for to long the gynecomastia becomes fibrous and can only be removed by surgery.. If there are any directions or other sites you could point me to that would be great too. I am trying to find a website that caters to hiv poz bodybuilders, hoping they would have come across the problem too. Thanks and sorry for the long windedness

Response from Dr. Henry

Sustiva has not been consistently linked to gynecomastia. Propecia can cause gynecomastia which often is frustrating to pin down a cause and treat. KH



Previous
I keeping Getting Colds
Next
Pros & Cons From Not Taking Medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement